Alert archive / Missouri / Wind Advisories in 2006
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 30, 2006, 10:18 AM CST for 9 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 10:18 AM CST (16:18 UTC)
- Expired
- Oct 30, 2006, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 301618 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1018 AM CST MON OCT 30 2006 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-302200- /O.NEW.KSGF.WI.Y.0001.061030T1618Z-061030T2200Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE 1018 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WILL BE COMMON ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH THIS AFTERNOON. HIGHER GUSTS AROUND 45 MPH WILL BE POSSIBLE ESPECIALLY ALONG THE MISSOURI KANSAS BORDER...AND ALONG THE HIGHWAY 71 CORRIDOR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOSTER
1 follow-up statement
000 WWUS73 KSGF 302135 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CST MON OCT 30 2006 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-302245- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-061030T2200Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE 335 PM CST MON OCT 30 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... WHILE SOUTH WINDS WILL CONTINUE TO GUSTS AROUND 35 MPH UNTIL SUNSET...WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON. THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 30, 5:04 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Oct 30, 5:04 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CST MON OCT 30 2006 ...UPDATED AVIATION... .DISCUSSION... FORECAST CHALLENGE WITH THIS PACKAGE DEALS WITH GUSTY WINDS AND INCREASED FIRE DANGER THIS AFTERNOON...ALONG WITH PRECIPITATION CHANCES TONIGHT THROUGH TUESDAY. CURRENTLY...SOUTHEAST KANSAS AND THE MISSOURI OZARKS CONTINUE CLEAR EARLY THIS MORNING. SEEING INCREASING MID AND HIGH LEVEL CLOUDINESS APPROACHING FROM THE SOUTHWEST THAT WILL PLAY A ROLE IN TODAYS TEMPS AND WINDS. SPEAKING OF WINDS...WE HAVE NOT DECOUPLED OUT OVER OUR WESTERN ZONES THIS MORNING. WELL MIXED LAYER HAS KEPT TEMPERATURES ROUGHLY 5-6 DEGREES WARMER OUT THAT WAY THAN WHAT WE HAD GOING IN THE FORECAST. SINCE WE ARE STARTING WARMER OUT THAT WAY...DECIDED TO BUMP MAX TEMPS A FEW MORE DEGREES UP TO MAV MOS FORECAST. PREVIOUS THOUGHT WAS THAT CLOUDS WOULD PUT A DAMPER ON TODAYS HIGHS...BUT SINCE WE ARE ALREADY STARTING WARMER...DECIDED TO GO WITH MOS. FOR TODAY...INCREASING MID AND HIGH CLOUDINESS THROUGH THE DAY. THESE CLOUDS SHOULD HELP TO DAMPEN WIND GUSTS ACROSS THE WESTERN HALF OF THE CWA...BUT DAYSHIFT WILL NEED TO WATCH CLOSELY. COULD BE APPROACHING WIND ADVISORY CRITERIA IN SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI THIS AFTERNOON. MAV MOS SHOWING 24KTS SUSTAINED AT JOPLIN THIS AFTERNOON...GETTING PRETTY CLOSE TO THE 30MPH CRITERIA. HAVE WIND GUSTS TO 30MPH IN FORECAST...COULD SEE SOME OCCASIONAL GUSTS A LITTLE HIGHER. WILL CONTINUE INCREASED FIRE DANGER THREAT FOR THE WESTERN HALF OF THE CWA IN FWF AND HWO. DEWPOINTS WILL BE ON THE RISE THROUGH THE AFTERNOON...SO DO NOT THINK WE WILL GET THE CRITICAL 25PCT HUMIDITIES. GOING TO TAKE SOME TIME FOR GULF RETURN TO MOISTEN UP ATMOSPHERE THIS AFTERNOON AND EVENING...SO DID NOT RAISE POPS ANY FOR TODAY. GOING TO TAKE SOME TIME FOR THIS DRY ATMOSPHERE TO MOISTEN UP. GFS SOUNDINGS DO NOT REALLY MOISTEN UP UNTIL AFTER 06Z THIS EVENING...SO SLT CHC SHOULD BE A FAIRLY SAFE CALL EARLY THIS EVENING. FRONT STARTS TO MOVE IN FROM THE NORTHWEST BY MID EVENING INTO NORTHERN MISSOURI...SO INTRODUCED CHANCE POPS BY LATE EVENING AS THE FRONT STARTS MOVING INTO CENTRAL MISSOURI. MODEL SOUNDING DO SHOW DESTABILIZING WITH UPPER LEVEL COOLING. NEG 4 LIS FORECAST ON GFS SOUNDINGS WITH SB CAPES APPROACHING 1000 J/KG. WRF MU CAPES SHOWING INSTABILITY ALONG THE FRONT AS WELL WITH NEAR 800 J/KG DOWN NEAR SW/MO AND NORTHERN ARKANSAS. SO WILL HIGHLIGHT IN HWO AND ADD INTO FORECAST FOR OVERNIGHT THE CHANCE OF TSTMS. TUESDAY...FRONT FORECAST TO PASS JOPLIN SHORTLY AFTER MIDNIGHT...SPRINGFIELD BY 09Z AND THEN OUR EASTERN ZONES BY MID MORNING. BELIEVE BEST CHANCES FOR POPS WILL BE EAST AND SOUTH OF SPRINGFIELD AS GREATEST MOISTURE RETURN BEING FORECAST IN THESE AREAS. FRONT LAYS AND STALLS TEMPORARILY ACROSS NORTHERN ARKANSAS TUESDAY MORNING. TRIED TO REFLECT THESE HIGHER POPS IN THE GRIDS MAINLY SOUTH OF A LINE FROM ROUND SPRINGS TO AVA TO CASSVILLE. PRECIPITATION SHOULD END RATHER QUICKLY AFTER FROPA. BY AFTERNOON...FRONT PUSHES OFF TO EAST AND SKIES SHOULD CLEAR. WEDNESDAY ON...BROAD UPPER TROUGHING ACROSS THE CENTRAL U.S. CONTINUES THROUGH THE WEEK WITH NORTHERLY TO NORTHEASTERLY FLOW PERSISTING THROUGH THE WEEK. LOOK FOR DRY CONDITIONS...WITH LOWS IN THE UPPER 20S/LOW 30S AND AFTERNOON HIGHS MAINLY IN THE MID 50S. GCC && .AVIATION... FOR THE 12Z TAFS...JLN TERMINAL LOCATION ALREADY SEEING SURFACE WINDS THIS MORNING OF 20KTS WITH GUSTS TO 30 KTS. STRONG PRESSURE GRADIENT EXPECTED TO BE OVER THE FORECAST AREA TODAY AS A SHARP FRONT APPROACHES THE AREA. VWP FROM SGF SHOWING 40 TO 50 KTS IN THE LOWEST GATES SO STILL SHOWING SOME LOW LEVEL WIND SHEAR FOR THIS MORNING. WOULD EXPECT BOTH JLN/SGF TO SEE SUSTAINED WINDS OF 20 TO 25 KTS TODAY WITH GUSTS OF 30 TO 35. HIGH OVERCAST THIS MORNING WILL GRADUALLY LOWER BY THIS EVENING AND COULD SEE CEILINGS FROM 1000 TO 2000 FEET OVERNIGHT AS THE FRONT MOVES INTO THE AREA. EXPECTING FROPA BETWEEN 07Z AND 09Z WITH A SHIFT TO A NORTH WIND. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Oct 30, 6:00 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST MON OCT 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CST MON OCT 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SURFACE LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL RESULT IN SOUTHERLY WINDS GUSTING IN EXCESS OF 30 MPH ACROSS THE OUTLOOK AREA THIS MORNING AND AFTERNOON. WARM DAYTIME TEMPERATURES AND DORMANT VEGETATION WILL CREATE A HEIGHTENED FIRE DANGER ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. A COLD FRONT WILL APPROACH NORTHERN MISSOURI THIS EVENING AND MOVE THROUGH CENTRAL AND SOUTHERN MISSOURI AND SOUTHEAST KANSAS AFTER MIDNIGHT. SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT AS IT MOVES THROUGH THE FORECAST AREA. AT THIS TIME...THE STRONGEST STORMS ARE FORECAST TO PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO LESS THAN 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COLD FRONT WILL TEMPORARILY STALL ALONG THE MISSOURI AND ARKANSAS BORDER TUESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NORTH OF THE FRONT...BASICALLY SOUTH OF A LINE FROM ROUND SPRINGS TO AVA TO CASSVILLE THROUGH EARLY AFTERNOON. THE STRONGEST STORMS ARE FORECAST TO PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO LESS THAN 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
Nearby
Wind Advisories in Missouri, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.